Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
southOCcali

anyone else here on anti depressants?

Guest kiwikali

i used to be, but i was really sensitive, so i just cured myself through therapy. and positive thinking.

i've been on prozac and trazadone. both SUCKED and made me REALLY depressed. more then before.

Share this post


Link to post
Share on other sites

go see your doc and see what he/she says.

When I took Lexapro it was very effective, however I was noticeably more drowsy than I used to be. If you still feel 100% the same (and no nausea/drowsyness) perhaps you are just not taking enough. Don't take more on your own though, see what your doctor says (for all we know you might be at the max dosage and just need a completely new drug instead). Good luck!

Also, exercise is great for depression & anxiety. It's very hard to force yourself to exercise, but if you can, it can do wonders for the body (physically & mentally).

Additionally, some people are extra sensitive to caffeine and it does a number on their moods if they take it daily. Most ppl do not have this, but if you do, then quitting caffeine will remove the added stress of chemical highs and lows that seem to exacerbate mental conditions.

Share this post


Link to post
Share on other sites

i took lexapro for about 4 months and it did nothing for me other than make me sleep 18 hours a day.

i talked to my doctor and i switched to zoloft....again nothing. finally i found wellbutrin which has been wonderful. i am also on lorazepam and lamictal.

lorazepam is great for severe social anxiety (caused by acne or other) but it is very addictive.

the moral to the story is that it may take a while before you find the right combination of drugs.

Share this post


Link to post
Share on other sites

Ya i wish i could take lorazezpam for anxiety but unfortunatly had a little problem with othere benzo's like xanax and overdosed on it twice so i cant take any narcotic anxiolytics. The only problem with that is they were the only things that helped with my anxiety. Maybe i need to give lexapro a long time to work, but honestly dont feel any improvement and im suffering from anxiety. I am wondering now if lexapro is making me drowsy too, but im also taking seroquel at night to help me sleep so i dont know because im all messed up.

Share this post


Link to post
Share on other sites

I have Bipolar I, and I take Lithobid, (extended-release lithium carbonate) which has completely eliminated my need to take an anti-depressant. (About 15% of bipolar people on lithium for mania also reap anti-depressant benefits, for some reason).

I'm allergic to SSRIs, but I know that it takes at least six weeks for them to become fully effective, and therapy should probably be continued for a longer period of time...And it could definitely be the Seroquel making you drowsy, as it's an atypical antipsychotic and incredibly sedating, (I was on a high dosage for about a year, and I literally felt like I was walking around in bubble).

Before lithium, I took a combonation of Depakote, and Wellbutrin, (along with some other anticonvulsants, benzos, and anti-psychotics) and I remember that unlike SSRIs, Wellbutrin a) worked really, really well and b) didn't make me violently ill.

But everyone is different. If you aren't happy with something, you need to be aggressive with your psychiatrist. Self-advocacy is EXTREMELY important when dealing with mental illness- I learned that the hard way.

Share this post


Link to post
Share on other sites

i've been on every pill except cymbalta. i started it when i was 15 and thought the pills would change everything and make it 100% better so if a pill didn't do that i would get off it for a silly side effect.

i don't remember what lexapro did. my doctor wanted me to go on earlier this year but after crazy side effects from welbutrtin i've been clean for 7 months.

i don't believe the chemical imbalance mumbo jumbo but that you need to work on your environment and maybe look for drug free therapy.

Share this post


Link to post
Share on other sites

Medication can really help people. Not everyone can get away with yoga and green tea. I wish I could, but it's physically impossible. It has to be a combination of lifestyle changes and drug therapy. For me anyway.

Share this post


Link to post
Share on other sites

well i do work out regularly but it hasnt really been doing anything for acne and im starting to wonder if lifting is making my acne worse.

Share this post


Link to post
Share on other sites

you should try cardio in addition to lifting, the high you get from it is truely amazing and makes your whole day so much better!

Share this post


Link to post
Share on other sites
ive been on lexapro for about a month and im still extremely anxious and depressed.

I'm actually on lexapro too.. but I've been on it for over a year now I believe.. It's helped me a lot..

anyway.. you might need a higher dosage? Or a change of medication? I would talk to the psychiatrist about it

Share this post


Link to post
Share on other sites

I have tried Lexapro and a few other anti-depressants and I didn't start feeling less anxious until I had been on the medication for 2-3 months. They say it only takes a month to kick in but it was longer than that for me. I have been on Effexor XR for several months now and it has taken me a while to adjust but it is by far the best anti-depressant pill I have taken. I suffer more with anxiety than depression and have seen many doctors about it, trying to find the right medication for me. I will say that you can't depend on your medication alone. Exercise is by far the best medication for anxiety and depression. Also, I would suggest a great read that has really helped me with my anxiety. It's called "Telling Yourself The Truth" by William Backus and Marie Chapian. It's about using misbelief therapy to relieve you from anxiety, depression, etc.. It's great and will provide you with the tools you can use every day for the rest of your life to help you cope with anxiety, etc... I really hope you will give the book a try. Don't give up! You will find what works.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×